U.S. doctors online nowAsk doctors free
OK
A 26-year-old female asked:

I took chateal the birth control pill, planned parenthood gave it to me, said i could take it whenever before or after my period. so i took it five days before my period. time comes no period, but i have had cramping for two days now, is this normal?

1 doctor answer1 doctor weighed in
Dr. Kevin Bernstein
Family Medicine 10 years experience
Hormone reset: In many women changing forms of birth control to include starting birth control pills for the first time, switching to pills from another method (IUD, capsule, etc.), etc., it can take several months for the body to get used to the hormones. As it gets used to these hormones, irregular periods can be common. Cramping could indicate a period. A home pregnancy test may be helpful in these cases.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 5, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.